Texas, 2017

Flooding in Texas, September 1 to 4, 2017

September 1 to 4, 2017 · NWS CRP · 2 events in 2 counties and zones

Major river flooding continued into the first few days of September along the Guadalupe River from Victoria southward to Tivoli. The flooding was associated with rainfall from Hurricane Harvey.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Major river flooding continued into the first few days of September along the Guadalupe River from Victoria southward to Tivoli. The flooding was associated with rainfall from Hurricane Harvey.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 31, 11:44 PM CST, 16 minutes earlier.

Area forecast discussion, Aug 31, 11:44 PM CST, 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1244 AM CDT Fri Sep 1 2017

.DISCUSSION...

&&

.AVIATION...VFR conditions are expected during the forecast
period, except for brief MVFR visibilities between 09-14z
Friday over the inland coastal plains along a line from
Alice to Beeville to Victoria. Light and variable wind
during the morning hours will become east-southeast by
the afternoon.

&&

.PREVIOUS DISCUSSION... /Issued 1159 PM CDT Thu Aug 31 2017/

DISCUSSION...

Radar depicted isolated showers across the SERN CWA spatially
consistent with a surface theta-E ridge per MSAS. Updated ZFP/CWA
to account for this. Also added patchy fog to the NERN CWA for the
09-13z Friday period, consistent with NAM deterministic
soundings/SREF visibilities.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    73  93  73  91  74  /  10  10  10  20  20
Victoria          71  93  71  90  70  /  10  10  10  30  20
Laredo            76  98  75  98  75  /   0   0  10  20  10
Alice             72  96  71  94  71  /  10  10  10  20  10
Rockport          75  90  76  88  75  /  10  10  10  20  20
Cotulla           72  98  72  98  72  /   0   0  10  20  10
Kingsville        72  94  73  94  73  /  10  10  10  20  10
Navy Corpus       75  89  78  89  76  /  10  10  10  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TMT/89...AVIATION
Hazardous weather outlook, Aug 31, 4:17 AM CST, 19 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
517 AM CDT Thu Aug 31 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
517 AM CDT Thu Aug 31 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated to scattered thunderstorms are expected Saturday through
Wednesday across South Texas. Severe thunderstorms are not
expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

LB/TB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Victoria

When
September 1, 12:00 AM CST to September 3, 6:00 PM CST
Where
Victoria County, 2.87 mi ESE of Mission Vly to 0.89 mi NE of Mc Faddin
Cause
Heavy Rain / Tropical System
Reported by
Official NWS Observations
Coordinates
28.877, -97.160

Major river flooding continued along the Guadalupe River in Victoria County through September 3rd. At least 100 homes were flooded in Victoria in the Green's Addition area. Fox, Smith, Pozzi, Fordyce, Parsifal, Lower Mission Valley, and Old River Roads were inundated.

Flood, Calhoun

When
September 1, 12:00 AM CST to September 4, 6:00 AM CST
Where
Calhoun County, 2.67 mi NNW of Tivoli Gulf Cst Arpt to 2.72 mi N of Tivoli Gulf Cst Arpt
Cause
Heavy Rain / Tropical System
Reported by
Official NWS Observations
Coordinates
28.506, -96.886

Major river flooding continued along the Guadalupe River in Calhoun County just east of Tivoli through September 4th. Several homes were flooded along River Road in Calhoun County east of Tivoli. State Highway 35 was closed near Tivoli.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, September 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 722040, 722041.